Format

Send to

Choose Destination
Pacing Clin Electrophysiol. 2008 Aug;31(8):1070-3. doi: 10.1111/j.1540-8159.2008.01138.x.

Cardiac conduction disturbances and ventricular tachycardia after prolonged propofol infusion in an infant.

Author information

1
Department of Cardiology, Children's Hospital Boston, Boston, Massachusetts, USA. joshua.robinson@childrens.harvard.edu

Abstract

We report an infant who, after prolonged intravenous propofol infusion for treatment of status epilepticus, developed dramatic cardiac conduction disturbances and tachyarrhythmias in the setting of only mild metabolic acidosis and good ventricular function. Certain electrocardiographic findings were similar to those observed in the Brugada syndrome as well as in adult patients with propofol toxicity who suffered fatal ventricular arrhythmias. This case illustrates that serious arrhythmias can occur during prolonged high-dose propofol infusion in young patients, probably through a direct electrophysiologic membrane effect.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center